Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 4, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 23, 2010, 1:06 AM CDT for Floyd County, Mitchell County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2010, 1:06 AM CDT (06:06 UTC)
- Expired
- Jun 23, 2010, 5:07 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 148 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
895
WGUS53 KARX 230606
FFWARX
IAC067-131-231200-
/O.NEW.KARX.FF.W.0004.100623T0606Z-100623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
106 AM CDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 700 AM CDT
* AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
HOURLY RAINFALL RATES OF 1 TO 3 INCHES WERE COMMON WITH THESE
STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHARLES CITY...OSAGE...FLOYD...MARBLE ROCK...NORA SPRINGS...
ROCKFORD...RUDD...ST. ANSGAR AND STACYVILLE.
THIS WARNING REPLACES THE URBAN AND SMALL STREAMS FLOOD ADVISORY
THAT WAS IN EFFECT FOR WESTERN MITCHELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4349 9304 4350 9257 4330 9255 4291 9256
4290 9302 4299 9304
$$
RIECK3 follow-up statements
479
WGUS73 KARX 230730
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 AM CDT WED JUN 23 2010
IAC067-131-231200-
/O.CON.KARX.FF.W.0004.000000T0000Z-100623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
230 AM CDT WED JUN 23 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLOYD AND MITCHELL
COUNTIES UNTIL 700 AM CDT...
AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES 1 TO 2 INCHES PER HOUR WITH THE STRONGEST STORMS
WERE COMMON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARLES
CITY...OSAGE...FLOYD...MARBLE ROCK...NORA SPRINGS...ROCKFORD...
RUDD...ST. ANSGAR AND STACYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4349 9304 4350 9257 4330 9255 4291 9256
4290 9302 4299 9304
$$
RIECK445
WGUS73 KARX 230858
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
358 AM CDT WED JUN 23 2010
IAC067-131-231200-
/O.CON.KARX.FF.W.0004.000000T0000Z-100623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
358 AM CDT WED JUN 23 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLOYD AND MITCHELL
COUNTIES UNTIL 700 AM CDT...
AT 351 AM CDT...THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN
CONTINUED TO MOVE ACROSS THE AREA. HOURLY RAINFALL RATES WERE
DECREASING HOWEVER...AND ADDITIONAL AMOUNTS THROUGH 7 AM ARE
EXPECTED TO BE LESS THAN 1/2 INCH. HOWEVER...RUNOFF WILL CONTINUE
AND COULD CAUSE SOME AREA RIVERS AND STREAMS TO REACH OR EACH
BANKFULL.
IN MITCHELL COUNTY LAW ENFORCEMENT REPORTED SOME STREET FLOODING IN
STACYVILLE...WITH THE RIVER IN RIVERSIDE PARK AT BANKFUL.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARLES
CITY...OSAGE...FLOYD...MARBLE ROCK...NORA SPRINGS...ROCKFORD...
RUDD...ST. ANSGAR AND STACYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4349 9304 4350 9257 4330 9255 4291 9256
4290 9302 4299 9304
$$
RIECK113
WGUS73 KARX 231007
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT WED JUN 23 2010
IAC067-131-231016-
/O.CAN.KARX.FF.W.0004.000000T0000Z-100623T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
507 AM CDT WED JUN 23 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FLOYD AND MITCHELL
COUNTIES IS CANCELLED...
THE HEAVY RAINFALL THAT PROMPTED THE WARNING HAS MOVED EAST OF THE
AREA...THEREFORE THE IMMEDIATE THREAT FOR FLOODING HAS ENDED.
HOWEVER...RUNOFF INTO LOCAL RIVERS...CREEKS AND STREAMS WILL CAUSE
RISES IN THESE WATER WAYS...AND SOME COULD APPROACH OR EXCEED
BANKFULL LATER TODAY. FURTHER FLOODING PROBLEMS COULD RESULT. IF YOU
LIVE OR TRAVEL NEAR ANY RIVERS OR CREEKS...KEEP ABREAST OF THE
LATEST WATER LEVELS AND TAKE PRECAUTIONS AS NECESSARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN LA CROSSE.
&&
LAT...LON 4349 9304 4350 9257 4330 9255 4291 9256
4290 9302 4299 9304
$$
RIECKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:20 PM CDT, 9 hours 46 minutes earlier.
Area forecast discussion, Jun 22, 3:20 PM CDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CDT TUE JUN 22 2010
.SHORT TERM...THROUGH FRIDAY
SHORT TERM SEVERE WEATHER CHANCES FOR TONIGHT AND WEDNESDAY ARE THE
MAIN FOCUS FOR THE FORECAST SHIFT TODAY. NEXT WEATHER CHANCE IS IN
THE LONGER TERM FORECAST BELOW.
WATER VAPOR AT 1830Z SHOWING A NUMBER OF SHORTWAVE TROUGHS UPSTREAM
OF THE FORECAST AREA THAT WILL PROVIDE STRONG SUPPORT TO THUNDERSTORM
DEVELOPMENT OVERNIGHT IN THE MIDWEST. THE MOST SIGNIFICANT ARE THE
ONE EJECTING OUT OF NERN UT AND ANOTHER IN SRN ID AT THIS TIME.
22.12Z NAM/GFS BOTH HAD A GOOD HANDLE ON THESE AT 18Z TODAY PER
POTENTIAL VORTICITY MAPPING OF 1.5 PVU SURFACE. THESE CONSOLIDATE
OVER NEXT 12 HOURS TO FOR A DEEPER TROPOPAUSE FOLD TO 450 MB
/CURRENTLY DOWN TO ABOUT 370 MB/.
CURRENTLY MONITORING THE DESTABILIZATION ACROSS THE MIDWEST. THERE
SEEM TO BE TWO HOT SPOTS...THE MARITIME TROPICAL PLUS AIR MASS
BOUNDARY ACROSS SRN IA AND THE COLD FRONT ALIGNED FROM KINL-KABR-
SWWD. CURRENTLY THE SPC ANALYSIS SHOWS ABOUT 4000 J/KG OF SBCAPE IN
THE VICINITY OF THE SRN IA AND ERN SD. OVER THE PAST HOUR THE 0-6KM
SHEAR HAS INCREASED FROM 32 TO 55 KT AT SLATER IA PER
PROFILER...INDICATING THE INCREASING DEEP SHEAR MOVING IN FROM THE
WEST...SUPERCELL SHEAR WITH A STRAIGHT LINE HODOGRAPH /WOOD LAKE HAS
50 KTS OF 0-6KM BULK SHEAR/. CLOSER TO THE FORECAST AREA...FAIRLY
UNREMARKABLE WITH LITTLE CONVERGENCE SEEN IN THE SURFACE LAYER...
ALTHOUGH A WIND SHIFT FROM S TO SE DOES EXIST FROM CENTRAL IA SEWRD.
IT APPEARS WHILE THE AREA IS UNSTABLE WITH A MLCAPE OF 2-3K J/KG...
CONVECTIVE INITIATION IS NOT IMMINENT.
IN ASSESSING THE MODEL GUIDANCE FOR THE OVERNIGHT OUTCOME...HAVE
NOT TAKEN THE 22.12Z GFS AS A VALID SOLUTION WITH THE VERY DEEP AND
CONVECTIVE ROOTED DEEPENING OVER WY OF THE SHORTWAVE TROUGH. THE
SOLUTION APPEARS AS AN OUTLIER COMPARED TO THE 22.12Z ECMWF AND NAM
WITH A SOLUTION TOO FAR NORTH. OVERALL...THE MODELS ENHANCE THE LOW-
LEVEL JET THIS EVENING AS HEIGHTS FALL IN THE LOW LEVELS IN RESPONSE
TO THE SHORTWAVE TROUGH FORCING MOVING OUT OF THE ROCKIES. BY 00Z...A
CONVERGENT LOW-LEVEL JET IS POSITIONED INTO NWRN IA/SWRN MN WITH AN
EASTERN EXTENT TO NEAR I-35 INTO NERN IA. BY 06Z THIS INTENSIFIES AND
SHIFTS EAST. THUS...A CONVECTIVE SYSTEM IS EXPECTED TO INITIATE NEAR
KFSD-KABR AND THEN CONSOLIDATE AND MOVE ALONG THE CAPE TOWARD THE
FORECAST AREA. MOST LIKELY TOWARD KDBQ. THIS IS A LATE EVENING-
OVERNIGHT ARRIVAL OF A MATURE SQUALL LINE. THERE IS A CHANCE THAT
WEST-CENTRAL MN COULD INITIATE IN NEXT SEVERAL HOURS TOO WITH A
SLIGHTLY FURTHER NORTH MCS. 22.18Z RUC SUGGESTS MOST OF THE FORECAST
AREA WILL BE IN 3000 J/KG SBCAPE AT 06Z /PLUS DYNAMICAL LIFT/ TO
PRODUCE A MORE WIDESPREAD DAMAGING WIND THREAT. PRIOR...THE EASTERN
EXTENT OF THE LOW-LEVEL JET CONVERGENCE MAY INITIATE MORE CELLULAR
CONVECTION IN THE FORM OF SOME SUPERCELLS THIS EVENING. WITH A S-SE
WIND FLOW POSSIBLE AT THE SURFACE...TORNADOES COULD NOT BE RULED OUT
FROM THIS CONVECTION...MAINLY WEST OF THE MISSISSIPPI RIVER THIS
EVENING. HAIL/WIND AND HEAVY RAIN ARE POSSIBLE ALL NIGHT /SEE
HYDROLOGY DISCUSSION/. THIS OVERNIGHT EVOLUTION IS SIMILAR TO THE 12Z
SPC WRF 4KM RUN AT NCEP.
STORMS/RAIN WILL BE ONGOING IN THE MORNING WEDNESDAY WITH THE FRONT
AND SURFACE LOW IN THE AREA. THROUGH THE DAY...THIS WILL SLOWLY
SHIFT SOUTHEAST AS WILL MOISTURE AXIS. IT APPEARS THE SEVERE
THREAT WILL QUICKLY SHIFT SOUTHEAST WEDNESDAY WITH ONLY GRANT COUNTY
WI HAVING A CHANCE. HAVE INCREASED THE RAIN CHANCES WEDNESDAY IN
THE FORECAST WITH SLOWER TIMING TO SYSTEM.
FEW CHANGES MADE TO NICE WEATHER DAYS ON THU-FRI.
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
LARGE SCALE MODELS IN GOOD AGREEMENT ON THE BIG PICTURE OF THE LARGER
SCALE RIDGE BUILDING NORTHWARD ACROSS THE PLAINS EARLY IN THE
PERIOD. THIS WILL SURGE MOISTURE AND INSTABILITY NORTHWARD THROUGH
WRN MN AND THE DAKOTAS FRIDAY. A WARM FRONT WILL SHIFT NORTH AND LAY
ACROSS THE CENTRAL MN/WI FOR CONVECTIVELY INITIATED EVENTS TO
ROLL EAST OUT OF MN DOWN I-94 AND EAST TOWARD KGRB. BELIEVE THIS WILL
TRANSITION TO THE WARM AND MORE CAPPED WARM SECTOR ACROSS OUR
SOUTHERN FORECAST AREA. HAVE HIGHER CONFIDENCE ON THIS WARM FRONT
SHIFTING NORTH AS THE SYNOPTIC LOW APPEARS TO BE EJECTING OUT OF THE
INTERMOUNTAIN WEST INTO THE DAKOTAS AND THE CONVECTIVE INIT REGION
WILL BE FAR WEST...ALLOWING A CLEAN PROGRESSION NORTHWARD. THIS WILL
LIKELY BRING BENEFICIAL RAINS TO THE NORTHERN FORECAST AREA AND NRN
WI VIA LATE NIGHT MCS ACTIVITY INTO SAT AND SUN MORN. HAVE
INCREASED THE RAIN CHANCES IN ALL AREAS TO TREND THESE SYSTEMS
AFFECTING THE NORTHERN FORECAST AREA. SOME TIMING DIFFERENCES BUT
IT APPEARS A COLD FRONT WILL THEN SHIFT THROUGH THE AREA LATE SUNDAY
FOR A DRY AND COOLER MON/TUE.
SEVERE CHANCES ARE TOUGH TO DETERMINE DUE TO NOCTURNAL NATURE OF
THESE SYSTEMS AFFECTING THE AREA...IN THE VERY EARLY MORNING.
WILL NEED TO WAIT UNTIL WE GET CLOSER TO BETTER ASSESS.
&&
.HYDROLOGY...RECENT PERIODS OF RAIN HAVE ALLOWED THE SOILS OVER
SOME OF THE FORECAST AREA TO BECOME SATURATED. RAINFALL
EXPECTED TONIGHT WILL FALL AND RUNOFF INTO AREA STREAMS AND RIVERS
CAUSING RISES. SOME OF THESE MAY BE RAPID DEPENDING ON THE RAINFALL
RATE. THIS AFTERNOON...INSTABILITY WAS GROWING OVER IOWA AND
SPREADING RAPIDLY NORTH. VERY WARM AND HUMID AIR WITH WARM CLOUD
DEPTHS OVER 4KM AND PRECIPITABLE WATERS NEARING 200 PERCENT OF NORMAL
WILL CAUSE RAINFALL RATES OF 1-2 INCHES PER HOUR WITH STRONGER
THUNDERSTORMS OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO FORM IN THE
EVENING...AND SOME AREAS SOUTH OF I-90 COULD SEE REPEAT THUNDERSTORMS
TONIGHT INTO EARLY WEDNESDAY MORNING. THE MOST LIKELY AREA FOR THE
HEAVIEST RAINFALL AND REPEAT THUNDERSTORMS WOULD BE OVER SOUTHEAST
MINNESOTA AND NORTHEAST IOWA AND INTO SOUTHWEST WISCONSIN. THE WORST
CASE SCENARIO WOULD BE EARLY THUNDERSTORM DEVELOPMENT THIS EVENING IN
AN E-W BAND NEAR THE IA-MN BORDER. THE STORMS WOULD LIKELY MOVE EAST
ALONG THE SAME AREAS. CONFIDENCE IS MEDIUM ON THAT OCCURRING...
POSSIBLE BUT NOT PROBABLE. WE COULD SEE TOTALS OVER 5 INCHES IF THIS
SETS UP. THEREFORE...A FLASH FLOOD WATCH WILL BE ISSUED FROM I-90
SOUTH TO RAISE AWARENESS OF THIS NIGHT TIME HEAVY RAIN POTENTIAL...
FROM TONIGHT THROUGH WEDNESDAY AT NOON...WHEN THE INSTABILITY WILL
SHIFT SOUTH OF THE AREA. HOPEFULLY...THOSE TRAVELING ABOUT AFTER DARK
WOULD HAVE THIS IN THEIR MIND IF HEAVY RAIN AND A FLOOD THREAT SETS
UP.
&&
.AVIATION...LATE THIS AFTERNOON THROUGH WEDNESDAY
A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD THROUGH IOWA THROUGH
THIS EVENING. AS THE CAP ERODES THIS AFTERNOON AND THE MOISTURE
TRANSPORT INCREASES INTO THE REGION...ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN BETWEEN 22.21Z
AND 23.03Z. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...THERE WILL BE THE POSSIBILITY
OF A FEW TORNADOES IN THE VICINITY OF THE WARM FRONT.
A MORE WIDESPREAD AREA OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH
THE REGION BETWEEN 23.06Z AND 23.12Z. THESE THUNDERSTORMS WILL HAVE
THE POTENTIAL OF PRODUCING DAMAGING WINDS AND LARGE HAIL GENERALLY
ALONG AND SOUTH OF INTERSTATE 90 CORRIDOR.
AT THIS TIME...THE GREATEST THUNDERSTORM CHANCES LOOK TO BE FROM
23.07Z AND 23.10Z AT KLSE...AND 22.23Z AND 23.09Z.
AS FAR AS WEDNESDAY...THERE WILL BE THE POSSIBILITY OF ADDITIONAL
THUNDERSTORMS AHEAD OF A COLD FRONT...BUT THE TIMING AND STRENGTH IS
RATHER UNCERTAIN.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&
SHORT/LONG TERM...BAUMGARDT
SHORT TERM/AVIATION...BOYNEHazardous weather outlook, Jun 22, 11:57 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1157 PM CDT TUE JUN 22 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-231000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1157 PM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL TRAIN WEST TO EAST ACROSS THE AREA...PRODUCING HEAVY RAIN WITH HOURLY RAINFALL RATES OF 1 TO 3 INCHES POSSIBLE. WITH GROUNDS ALREADY SATURATED...THE THREAT FOR FLOODING IS HEIGHTENED. IF SIGNIFICANT RAINFALL IS REALIZED...MUD SLIDES COULD RESULT IN AREAS WITH HILLY TERRAIN. IN ADDITION TO THE FLOODING THREAT...LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE INITIALLY WITH THE STORMS. ISOLATED TORNADOES CANNOT BE RULED OUT FOR NORTHEAST IOWA. THIS WILL TRANSITION TO MOSTLY A FLOOD THREAT BY 3 TO 4 AM. HOWEVER...A LARGE THUNDERSTORM COMPLEX TO THE WEST COULD STILL PUSH INTO THE REGION BEFORE 4 AM. IF THIS OCCURS...THE THREAT FOR DAMAGING WINDS WILL ALSO RETURN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING FOR THE INTERSTATE 90 CORRIDOR AND SOUTH. THUNDERSTORMS ARE LIKELY ACROSS WESTERN WISCONSIN WEDNESDAY MORNING WITH A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA. A CHANCE FOR THUNDERSTORMS WILL PERSIST INTO THE AFTERNOON UNTIL A COLD FRONT SWEEPS THROUGH THE UPPER MISSISSIPPI RIVER VALLEY. A FEW OF THE THUNDERSTORMS ON WEDNESDAY COULD STILL REACH SEVERE LIMITS UNTIL THE FRONT PUSHES THROUGH. THERE ALSO IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY AFTERNOON THROUGH MONDAY MORNING ACROSS THE OUTLOOK AREA. IT REMAINS TOO EARLY TO DETERMINE THE SEVERE THREAT WITH ANY OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD STILL BE NEEDED DURING THE OVERNIGHT HOURS. WITH HEAVY RAINFALL LIKELY...ANY RAINFALL OR FLOODING REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. HALBACH/BOYNE/RIECK
In the hours before
Special weather statement, Jun 22, 9:30 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 930 PM CDT TUE JUN 22 2010 IAZ008>011-018-019-029-030-MNZ086-087-094>096-230400- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WINNESHIEK- 930 PM CDT TUE JUN 22 2010 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING... THUNDERSTORMS WERE QUICKLY DEVELOPING OVER NORTH CENTRAL IOWA... MOVING TO THE NORTHEAST. HEAVY DOWNPOURS...FREQUENT LIGHTNING... GUSTY WINDS AND SMALL HAIL ARE LIKELY WITH THE STRONGER STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE. STAY ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS. THE BULK OF THE STRONGER...TO POSSIBLY SEVERE STORMS...WILL BE SOUTH OF A BLOOMING PRAIRIE TO STEWARTVILLE LINE THROUGH 11 PM. RIECK
Special weather statement, Jun 22, 10:45 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1045 PM CDT TUE JUN 22 2010 IAZ008>011-018-019-029-030-MNZ086>088-094>096-230500- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WINNESHIEK-WINONA- 1045 PM CDT TUE JUN 22 2010 ...STRONG TO SEVERE THUNDERSTORMS TO MOVE ACROSS THE AREA... THUNDERSTORMS CONTINUE TO BLOSSOM OVER NORTH CENTRAL IOWA...MOVING EAST NORTHEAST AT 30 TO 35 MPH INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA. HEAVY DOWNPOURS...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL ARE LIKELY WITH THE STRONGER STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE. STAY ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS. THE BULK OF THE STRONGER...TO POSSIBLY SEVERE STORMS...WILL BE SOUTH OF A DODGE CENTER...TO ROCHESTER TO WINONA LINE THROUGH MIDNIGHT. RIECK
Special weather statement, Jun 23, 12:00 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1200 AM CDT WED JUN 23 2010 IAZ008>011-018-019-MNZ086>088-094>096-WIZ041-042-053>055-230700- ALLAMAKEE-CHICKASAW-CRAWFORD-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-VERNON-WINNESHIEK- WINONA- 1200 AM CDT WED JUN 23 2010 ...STRONG...POSSIBLY SEVERE THUNDERSTORMS MOVING ACROSS THE AREA... THUNDERSTORMS WILL CONTINUE TO TRACK EAST TO NORTHEAST ACROSS THE REGION THROUGH 2 AM...MOVING AT 30 TO 35 MPH. HEAVY DOWNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE WITH THE STRONGER STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE. THE BULK OF THE STORMS WILL BE LOCATED IN A WEST TO EAST CORRIDOR...ABOUT 40 MILES NORTH AN SOUTH OF AN AUSTIN MINNESOTA TO VIROQUA WISCONSIN LINE. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY...WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE OVER NORTHEAST IOWA. STAY ALERT FOR FURTHER UPDATES...AND POSSIBLE WARNINGS. RIECK
Local storm report, Jun 23, 12:13 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN AUSTIN 43.67N 92.97W
06/23/2010 M1.48 INCH MOWER MN MESONET
MINOR FLOODING REPORTED AROUND PARTS OF THE CITY.
&&
ADAMSSpecial weather statement, Jun 23, 1:00 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 100 AM CDT WED JUN 23 2010 IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-061- 230800- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-VERNON-WINNESHIEK-WINONA- 100 AM CDT WED JUN 23 2010 ...STRONG STORMS WITH HEAVY RAIN...POSSIBLY SEVERE... THUNDERSTORMS WILL CONTINUE TO ROLL EASTWARD ACROSS THE REGION THROUGH THE EARLY MORNING HOURS...BRINGING VERY HEAVY RAIN TO ALREADY SATURATED GROUNDS. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL BE POSSIBLE...AND WITH THESE STORMS TRAINING OVER THE SAME AREAS...THE POTENTIAL FOR FLOODING IS HEIGHTENED. IN ADDITION...THERE WILL BE A THREAT FOR STRONG WIND GUSTS WITH THE STRONGER STORMS. STAY ALERT FOR FURTHER UPDATES...WITH FLASH FLOOD WARNINGS LOOKING INCREASING MORE LIKELY FOR SOME AREAS EARLY THIS MORNING. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:17 AM CDT | Areal Flood Advisory | ARX | Mitchell | 3 hr |
| Jun 23, 1:41 AM CDT | Flash Flood Warning | ARX | Chickasaw, Fayette, Howard, Winneshiek | 3 hr |
| Jun 23, 1:50 AM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Fayette, Howard, Winneshiek | 55 min |
| Jun 23, 2:13 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Winneshiek | 52 min |
| Jun 23, 2:19 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 26 min |
| Jun 23, 2:44 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 61 min |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.